Couldn't find what you looking for?

TRY OUR SEARCH!

I was on Klonopin for eight years and stopped cold turkey. I ended up in ICU.. for four days with severe dystonia my symptoms never went away my whole body cramps up my tounge pertrudes out of my mouth,and im in severe pain I have had many tests and they have diagnosed me with Tardive Dyskinesia. Has anyone else had this problem.

Loading...

I was on Klonopin for 12 years and doctors stopped me cold turkey. I too ended up in ICU. Four six days with sever dystonia my symptoms are the same that was a year ago. Today I still have tar dive. I was on Klonopin for Rest less Legs. WOW what a choice, why on earth would anyone give such a drug.
Reply

Loading...

Yes, I was on klonopin for 8 years for a tic of my eye and when I tapered off I started having dyskinesia. I've been off for 2 and a half years and am still having the involuntary movements. While the doctors won't confirm it, I'm 100% certain that what I have is klonopin induced dyskinesia. I'm on the adult ketogenic diet and so far it is helping to reduce the frequency and severity of the attacks, reducing them from more than 40 per day to approx. 26 in a 3-month period.

When taking this or other benzodiazepines, one must be vigilant and ensure that the efficacy of the drug will outweigh the negative side effects.
Reply

Loading...

I was on 1 mg of klonopin 4 times daily for severe anxiety. I ran out of meds one day and went off it cold turkey. I had been on it 2 years. I started having severe mouth movement, sucking on front lower teeth, unable to stop. It has been 4 years, and I still can't stop. I have not felt the need to be on anxiety drugs, plus I'm afraid of them. I take Cymbalta for depression and pain. I know by being a nurse that the diskinesia was caused by going off the klonopin
Reply

Loading...

I developed Tardive Dystonia after c/t w/d from clonazapam in 2008. It is better this year, but still hoping it will go away all together some day.
Reply

Loading...

You are all adressing WITHDRAWL symptoms.... I am a pharmacist. Benzos are NOT a cause of TD, often a TREATMENT. You can do true research in the many pharmaceutical journals and manuals. TD is most often brought on by antipshychotics, (a totally differnet class of drugs with a totally different mechanism) -  NOT benzos. NEVER quit either cold turkey, regardless. Doing so may very well be the *cause* of the ticks or "TD" like symptoms.

 *I* take Klonopin as well for anxiety, if it caused TD I surely would not.  I do however tend when nervous to chew my cheeks, bite my lips, etc... These symptoms I attruibute to my OCD like behaviour as I usually only find myself doing them at work or in tense situations. Make sure you are not mistaking thee sort of "nervouse reactions" for actual TD...

Reply

Loading...

No one here said Klonopin was the cause of dystonia or TD. We are all talking about the withdrawals and wondering if that's why we developed it. I think you've misunderstood the thread. So, on that note, CAN not being on Klonopin after years of it cause dystonia storms, bc that's what happened to me.
Reply

Loading...

Klonopin (Clonazepam) is one of a class of drugs called Benzodiazepines. Benzodiazepines are mostly used for anxiety, and their use is widespread, even rampant.

I ended up twice in ICU because of Benzodiazepines, having suffered grand mal seizures --- once for beginning one and the next time for going off one cold-Turkey.
Reply

Loading...

Theres a plethora of medical research articles indicating long-term benzodiazepine use as a causative agent of tardive symptoms. I wouldnt have said anything but your post was so snobby i couldnt resist.

Reply

Loading...

You are wrong. I never had any type of movement disorder. Two weeks after discontinuing Klonpin (I was put on it for sleep) I developed full blown TD. Just because you haven't personally experienced it doesn't mean it doesn't happen
Reply

Loading...

I have been on Klonopin for about 6 years (2mg a day). I have BPII and Gad. My doc chooses to keep me on Klonopin because a drug called Zyprexa (sp?) gave me TD. The Klonopin has greatly helped the anxiety and all but stopped my pucker/sucking TD. Having said that, I once stopped Klonopin cold turkey and had almost fatal seizures. I was off the drug for 7 months and unfortunately was not physically able to stay off it. I don’t want to be on the drug, I don’t know if I will ever be in a position in which a Dr will take me off the drug, which scares me to death because I don’t want to suck/pucker 24/7 (it hurts as well), nor do I want to have a horrible quality of life. I will more than likely be on this drug the rest of my life (I’m 48), and it scares me.

Reply

Loading...

I have been on klonopine for roughly 10-12 years. My doctor told me today that it could cause tardive diskinesia more than Seroquel can. Does anyone know if this is true? And if so, were any of the studies done by the National Institute of Health to prove this? NIH tends to be a reliable source. My doctor told me that klonopine can cause TD more than the Seroquel. I became very upset when he told me this because of the years I have taken it. Has anyone seen this in a study done by the NIH or anyone else? He told me it can take six months to come off of Klonopine and it is not easy. I am going to be 66 in August. Drugs react differently in the elderly, so I would rather be anxious without the added worry of TD. Thank you so much for your help.
Reply

Loading...

Uwebaby, you are wrong - I also have severe involuntary movements and dystonia due to coming off of klonopin. It has been a year and a half, and I know a few of us have been diagnosed with klonopin induced dystonia by a movement disorder specialist. Many people have also suffered severe akathisia (which is caused by meds and is usually treated by benzos) due to coming off of benzos, yet they had not taken any other medication that could have caused it. As a pharmacist, you have to be aware of paradoxical reactions, or the fact that benzos and/or benzo withdrawal can actually induce any symptom (sometimes on a permanent basis) that it treats - even if it wasn't what the person was taking the medication for. There are people who took benzos for a back spasm and ended up with akathisia after stopping, and people who took benzos for dizziness or tinnitus who ended up with dystonia. There is even a journal article that was a case study from decades ago regarding diazepam induced dystonia.
Reply

Loading...